Tornadoes · United States · Kentucky · 2020

EF1 tornado, Jericho to Doughton, Kentucky, April 8, 2020

From Jericho to Doughton, this EF1 tornado ran 2.4 miles across Grant County on April 8, 2020, touching down at 10:40 PM EDT and reaching 500 yards wide. It killed nobody, and did $35,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 8, 2020
Touchdown
10:40 PM EDT (02:40 UTC)
Lifted
10:43 PM EDT (02:43 UTC)
On the ground
3 minutes
Path length
2.4 miles (3.9 km)
Path width
500 yards (457 m)
Deaths
0
Injuries
0
Property damage
$35,000
County
Grant County
Touchdown point
38.715, -84.663
Lift-off point
38.706, -84.620
Record number
2004082040-01

The damage survey

1 damage points were recorded along this path by NWS ILN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 77 mph.

  • Cluster of damage just east of Warsaw - in 500-800 block of US 42 East. Barns, Front porch pillars of old home (owner acknowledged not well maintained), roof and siding damage.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed ahead of an advancing cold front which crossed east through the region.

Damage occurred to numerous homes and outbuildings. Damage and destruction also occurred to large mature trees.

The tornado touched down 3.5 miles east of the Mt. Zion area, on the western fringe of Williamstown Lake, along Peaceful Hollow Road. Several outbuildings and barns sustained roof damage, as well as some roof damage to homes.||The tornado then moved into Pendleton County at 21:50 EST and ended in Pendleton County near Milford Road at 22:07 EST.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

12 minutes of warning. NWS ILN issued a tornado warning for this county at 02:28 UTC, 12 minutes before the tornado touched down, in force until 03:00 UTC.

The county was under a tornado watch, issued at 23:25 UTC and running to 03:41 UTC.

Issued (UTC)ExpiredProductOffice
16:58 UTC17:34 UTCSevere Thunderstorm WarningILN
17:08 UTC17:35 UTCSevere Thunderstorm WarningILN
17:14 UTC18:57 UTCSevere Thunderstorm WatchILN
17:45 UTC18:17 UTCSevere Thunderstorm WarningILN
23:25 UTC03:41 UTCTornado WatchILN
02:23 UTC03:02 UTCSevere Thunderstorm WarningILN
02:28 UTC03:00 UTCTornado WarningILN
02:48 UTC03:05 UTCTornado WarningILN
02:53 UTC03:20 UTCSevere Thunderstorm WarningILN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:04 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Apr 8, 7:55 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 8, 7:55 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
755 PM EDT Wed Apr 8 2020

.SYNOPSIS...
A cold front will cross the region tonight and bring one more
round of showers and thunderstorms. A few showers will follow
Thursday and Thursday evening, with temperatures about 20
degrees cooler from today's highs expected on Thursday and
Friday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Tornado Watch #91 is now in effect for a portion of the NWS
Wilmington OH forecast area.

Current surface analysis indicates a cold front extends from
near Chicago to the southwest, with a wave of low pressure along
the front in central Illinois, soon to move east into western
Indiana. There is also a well-defined 850mb wave riding
basically along with the front, and favorable divergence aloft
ahead of a very well defined 500mb jet streak. Large scale
ascent ahead of these features has led to lots of convection
developing within the warm sector -- discrete cells in and near
southern Illinois, and clusters of cells (with a few isolated
supercells) closer to the cold front further north. Over the
next few hours, as these storms make their way into the ILN CWA,
these storms are expected to continue to grow upscale into a
linear feature (perhaps a bowing MCS) with some potential for
continued discrete development ahead of it. The model signal has
been very consistent with regards to MCS/bow/QLCS type storm
morphology affecting the southwestern quadrant of the ILN CWA in
the 02Z-03Z time frame, then spreading ESE from there in the
04Z-06Z time frame. This forecast still appears to be on track.

The biggest question mark with regards to the severe threat
tonight is with low-level moisture. Dewpoints mixed out
impressively today, with T/Td depressions of over 30F being
observed all across the ILN forecast area. Looking at model
theta-e projections, it is clear that there will be an
impressive but short-lived surge of moisture coming into the
area, but only in the 2-3 hours immediately before the storms
arrive. With light and variable winds observed in the Cincinnati
area at 7PM, it is expected that this switch to SSW flow is
about to begin. If the boundary layer is not able to appreciably
moisten, surface-based instability may be somewhat limited by
inhibition. This would end up supporting an outflow-dominant
storm mode and in that case, the dry air could actually end up
exacerbating the threat for strong wind. What will keep these
storms strong, regardless of the above, is the combination of
strong forcing, strong deep-layer shear, and steep mid-level
lapse rates. Though the questions about boundary layer stability
may also inhibit tornado potential, the 0-1km shear (which does
include some turning very low to the ground) is at least a
little bit concerning, along with the presence of the surface
wave and a pseudo-warm frontal boundary that the storms might be
running along.

Ultimately, the main issue tonight is expected to be a wind
damage threat, with at least some potential for swaths of
significant wind damage.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Temperatures will be hard pressed to recover more than a handful
of degrees on Thursday given the cold advection and northwest
winds 15-20 mph gusting to 30 mph. This will make it feel a
good 10-15 degrees colder than ambient temperatures. After our
past few days of high temps in the 70s, it will definitely feel
blustery.

Highs will range from the upper 40s to lower 50s, maxing out
around noon or the early afternoon. Cold air may also present
enough overturning in the daytime for some scattered showers.

During the evening, an area of showers is expected to cross nnw
to sse as an energetic upper trough oriented w-e crosses in the
early evening. The upper dynamics will help to push a secondary
surface pressure trough/wind shift southward ahead of it.

Low temperatures will be fairly uniform with a good wnw wind
overnight, ranging from 33-35 for most of the area. This could
present an issue with a freeze warning becoming necessary, but
there is not any real threat of frost given the wind speed.
Given expected convective weather tonight, will not include
mention of this potential freeze until after this threat is
over.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Surface high pressure will build east across the Tennessee Valley to
the Carolina Coast Friday into Saturday. This will keep us mainly
dry and cool through the end of the week. Temperatures on Friday
will be 10 to 15 degrees below normal with highs in the mid 40s to
lower 50s. Friday night will also be cool with lows in the lower 30s
and areas of frost likely.

Mid level short wave energy will eject out of the southern Plains
Saturday night into Sunday helping to carve out a broad upper level
trough over much of the CONUS through mid week. An associated
strengthening surface low will lift northeast across the Ohio
Valley/Great Lakes region Sunday night into Monday. Models continue
to struggle with the timing/placement/strength of the surface low
but both the GEFS and ECMWF means keep the surface low just off to
our west as it tracks up toward the Great Lakes. This will lead to
an increasing chance of showers Sunday into Sunday night and will
allow for some categorical pops to overspread the region. Degree of
destabilization is somewhat in doubt ahead of the low, but given the
possible strength of the low, will at least allow for a slight
chance of thunder. Ahead of the low, temperatures will moderate
through the weekend. Highs on Saturday will be in 50s, with highs on
Sunday in the upper 50s to lower 60s.

There are a lot of model differences late in the period. Will hang
on to some lower end pops given the upper level trough and potential
for weak disturbances working through. This will also result in well
below normal temperatures through mid week.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Two main concerns for the TAFs in the next 24 hours.

First is the potential for thunderstorms tonight. Storms are
expected to move across the TAF sites between 02Z and 06Z. There
is high confidence in thunderstorms with IFR conditions
occurring at KCVG/KLUK/KILN, and moderate confidence at
KDAY/KCMH/KLCK. In addition, the storms at KCVG/KLUK/KILN may
produce strong to severe winds. Gusts have been included in
tempo groups at these airports, and these gusts may need to be
increased in future forecasts.

Some MVFR ceilings and continuing showers are expected behind
the storms, and after a few hours, a front will move through the
area. This front will switch winds to the northwest, and these
winds will then gradually increase through the rest of the
overnight and into tomorrow. This is the second item of concern
for the TAFs. VFR conditions are expected tomorrow, but as wind
gusts continue to increase, they will get to around 30 knots.
There is some chance of winds exceeding 35 knots, and thus these
wind gusts tomorrow morning/afternoon may need to be increased
in future TAFs as well.

Some clouds and a chance of showers will move back into the
airports late tomorrow afternoon / tomorrow evening, but VFR
conditions are expected.

OUTLOOK...MVFR conditions and thunderstorms are possible Sunday
and Sunday night. Gusty winds are possible on Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Hatzos
SHORT TERM...Franks
LONG TERM...JGL
AVIATION...Hatzos
Hazardous weather outlook, Apr 8, 4:14 PM EDT, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
414 PM EDT Wed Apr 8 2020

INZ066-073>075-080-KYZ089>100-OHZ077>079-091200-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-
414 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.

.DAY ONE...Tonight.

Thunderstorms will move southeast across the region later this
evening into the early morning hours. Damaging winds, large hail,
heavy rainfall, and isolated tornadoes will be possible with the
storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Frost will be possible Friday night into Saturday morning as
temperatures drop into the lower 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, while following all local,
state and CDC guidelines.

INZ050-058-059-OHZ042-051>054-060>064-070>074-080>082-088-091200-
Wayne-Fayette IN-Union IN-Darke-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren-Clinton-Ross-
Hocking-Highland-Adams-Pike-Scioto-
414 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Thunderstorms will move southeast across the region later this
evening into the early morning hours. Damaging winds, large hail,
heavy rainfall and an isolated tornado will be possible with the
storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Frost will be possible Friday night into Saturday morning as
temperatures drop into the lower 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

OHZ026-034-035-043>046-055-056-065-091200-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Franklin OH-
Licking-Fairfield-
414 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...Tonight.

Thunderstorms will be possible later this evening into the early
morning hours. Damaging winds and large hail are the main threat,
but a tornado can not be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Frost will be possible Friday night into Saturday morning as
temperatures drop into the lower 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

In the hours before

Local storm report, Apr 8, 10:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1029 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             BLUE ASH                39.25N 84.38W
04/08/2020  E1.00 INCH       HAMILTON           OH   BROADCAST MEDIA

&&

JEG
Local storm report, Apr 8, 10:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     LAWRENCEBURG            39.09N 84.86W
04/08/2020  M67 MPH          DEARBORN           IN   PUBLIC

            PERSONAL WEATHER STATION

&&

JEG
Local storm report, Apr 8, 10:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             LANDEN                  39.31N 84.28W
04/08/2020  M1.00 INCH       WARREN             OH   TRAINED SPOTTER

&&

JEG
Local storm report, Apr 8, 10:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND GST     KHAO HAMILTON APT       39.36N 84.52W
04/08/2020  M54 MPH          BUTLER             OH   ASOS

&&

JEG
Local storm report, Apr 8, 10:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND GST     KCVG CINC N KY APT      39.05N 84.66W
04/08/2020  M59 MPH          BOONE              KY   ASOS

&&

CAMPBELL
Local storm report, Apr 8, 10:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             MOUNT ORAB              39.03N 83.92W
04/08/2020  M1.75 INCH       BROWN              OH   PUBLIC

            PHOTO POSTED ON SOCIAL MEDIA

&&

JEG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 00:00Z

2.7 hours before the tornado, 108 km from the path. April 9, 2020.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -94574, lifted condensation level 2413 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-04-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 128 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-94574 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
13 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
7.7 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 12:00Z

9.3 hours after it, 108 km from the path. April 9, 2020.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -88104, lifted condensation level 958 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-04-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 0 square meters per square second, 0 to 6 km bulk shear 85 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-88104 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
85 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The radar

The Cincinnati radar (KILN), 106 km away, was scanning. The volume nearest the touchdown began at 02:37 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
02:27 UTCTSTM WND DMG3 Ese BurlingtonBoone, KYTRAFFIC LIGHTS KNOCKED DOWN FROM WINDS. TIME ESTIMATED FROM RADAR.
02:27 UTCTSTM WND DMGE WarsawGallatin, KYSEVERAL LARGE TREES UPROOTED AND/OR SNAPPED. MINOR SIDING DAMAGE TO A HOME. SHEET METAL ROOF FROM BARN PARTIALLY REMOVED. TIME ESTIMATED BY RADAR.
02:27 UTCTORNADO 01 Ese WarsawGallatin, KYEF0 TORNADO. ROOF, SIDING AND PORCH STRUCTURE DAMAGE TO SEVERAL HOMES, AS WELL AS DAMAGE TO BARNS AND OUTBUILDINGS. NUMEROUS TREES ALSO DOWNED/DAMAGED.
02:28 UTCTSTM WND DMG4 Ese BurlingtonBoone, KYPOWER POLE SNAPPED ON WOODSPOINT DRIVE. TIME ESTIMATED FROM RADAR.
02:28 UTCTSTM WND GST 59Kcvg Cinc N Ky AptBoone, KY
02:31 UTCTSTM WND DMGElsmereKenton, KYTREE UPROOTED. TIME ESTIMATED FROM RADAR.
02:32 UTCTSTM WND DMGEdgewoodKenton, KYLARGE TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR.
02:32 UTCTSTM WND DMGFlorenceBoone, KYLARGE TREE LIMBS DOWNED. TIME ESTIMATED BY RADAR.
02:33 UTCTSTM WND DMG5 Sw CovingtonKenton, KYSEVERAL LARGE TREES DOWNED NEAR CRESTVIEW SHOPPING CENTER. MINOR ROOF DAMAGE TO NEARBY STRUCTURE. TIME ESTIMATED BY RADAR.
02:35 UTCTSTM WND DMG2 Wnw CovingtonKenton, KYLARGE TREE DOWNED IN LUDLOW. TIME ESTIMATED BY RADAR.
02:35 UTCTSTM WND DMGFort MitchellKenton, KYLARGE TREE DOWNED ON A HOUSE. TIME ESTIMATED BY RADAR.
02:35 UTCTSTM WND GST 46Kymeso Burlington 4sBoone, KY
02:35 UTCTSTM WND GST 53Kymeso Alexandria 5nwCampbell, KY
02:37 UTCFUNNEL CLOUDCovingtonKenton, KY
02:37 UTCTSTM WND DMG3 Sw WaltonBoone, KYTWO BARN ROOFS BLOWN OFF, NUMEROUS TREES DOWN. TIME ESTIMATED FROM RADAR DATA.
02:37 UTCTSTM WND DMG4 Ssw WaltonBoone, KYSEVERAL TREES DOWNED NEAR EADS ROAD ESAT OF VERONA MARKET. TIME ESTIMATED BY RADAR.
02:39 UTCTSTM WND DMG2 N CrittendenKenton, KYMULTIPLE TREES SNAPPED. PART OF BARN BLOWN ONTO ROAD. TREES BLOCKING ROAD. CORRECTED TIME OF EVENT BASED ON RADAR.
02:39 UTCTSTM WND DMG6 Ese ErlangerKenton, KYLARGE TREE DOWNED ONTO A VEHICLE. TIME ESTIMATED BY RADAR.
02:40 UTCTSTM WND DMG4 Nw Dry RidgeGrant, KYSEVERE DAMAGE TO A HOUSE, WITH AN ENTIRE SIDE REMOVED. LARGE TREES SNAPPED ALONG VALLANDINGHAM RD. TIME ESTIMATED BY RADAR.
02:40 UTCTSTM WND DMG4 S WaltonKenton, KYTREE AND POWERLINES DOWNED ALONG COURTNEY RD. TIME ESTIMATED BY RADAR.
02:40 UTCTSTM WND DMG4 Wnw Dry RidgeGrant, KYSIGNIFICANT AMOUNTS OF SIDING BLOWN OFF HOME. TREE ALSO BLOWN DOWN ONTO CAR. TIME AND LOCATION ESTIMATED FROM RADAR DATA.
02:40 UTCTORNADO 14 Wnw Dry RidgeGrant, KYEF1 TORNADO. DAMAGE TO NUMEROUS HOMES AND OUTBUILDINGS CONSISTENT WITH 85 TO 90 MPH WINDS. DAMAGE AND DESTRUCTION TO LARGE MATURE TREES.
02:41 UTCTSTM WND GST 501 Sse CrittendenGrant, KY
02:42 UTCTSTM WND DMG3 Nw Dry RidgeGrant, KYTREE DAMAGE IN LEXINGTON TRAILS SUBDIVISION. TIME ESTIMATED BY RADAR.
02:42 UTCTORNADO 04 Se WaltonKenton, KYDAMAGE TO BARNS AND SIDING, POWER POLES, AND TREES
02:43 UTCTSTM WND DMG1 Nnw AlexandriaCampbell, KYMULTIPLE POWER LINES SNAPPED AT US 27 AND POPLAR RIDGE ROAD. TIME ESTIMATED FROM RADAR.
02:43 UTCTSTM WND DMGAlexandriaCampbell, KYNUMEROUS TREES DOWN WITH 6-INCH TRUNKS. CORRECTED TIME OF EVENT BASED ON RADAR.
02:43 UTCHAIL 1Fort ThomasCampbell, KY2-INCH TREE LIMBS DOWN AS WELL
02:44 UTCTSTM WND DMG3 Nw Dry RidgeGrant, KYNUMEROUS TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.
02:44 UTCHAIL 0.75FlorenceBoone, KY
02:45 UTCTSTM WND GST 53Kymeso Alexandria 5nwCampbell, KY
02:49 UTCTSTM WND DMG4 W ButlerPendleton, KYDAMAGE TO TREES, A ROOF, AND AN OUTBUILDING.
02:50 UTCHAIL 0.75AlexandriaCampbell, KY
02:52 UTCTSTM WND DMG2 Sw ButlerPendleton, KYOUTBUILDING DESTROYED.
02:52 UTCTORNADO 18 Wsw FalmouthPendleton, KYTORNADO DESTROYED SEVERAL BARNS AS WELL AS NUMEROUS TREES AND POWER POLES BEING SNAPPED OR KNOCKED DOWN. FROM HOGG RIDGE RD EAST SOUTHEAST TO MILFORD RD.
02:57 UTCTSTM WND DMG6 Nne FalmouthPendleton, KYPOWER POLE SNAPPED.
02:58 UTCTSTM WND DMG6 Ne FalmouthPendleton, KYLARGE TREE DOWNED.
03:00 UTCTSTM WND DMG2 Wnw LenoxburgPendleton, KYOUTBUILDING DESTROYED.
03:00 UTCTSTM WND GST 57Kymeso Owenton 5eOwen, KY
03:01 UTCTSTM WND DMG1 Ssw LenoxburgPendleton, KYROOF DAMAGE. SEVERAL TREES DOWNED.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2020 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are

The other tornadoes of April 8, 2020

24 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 88:22 PM EDTEF0Lanier, GA4.4300$100,000
April 88:43 PM EDTEF1Morgan, IN1.035$500,000
April 87:47 PM CDTEF0Craighead, AR0.930$8,000
April 88:05 PM CDTEF2Poinsett, AR9.3752$250,000
April 89:59 PM EDTEF1Ripley, IN2.5450$50,000
April 810:06 PM EDTEF0Ripley, IN0.275$20,000
April 810:08 PM EDTEF0Ripley, IN2.6220$50,000
April 810:10 PM EDTEF0Dearborn, IN1.0150$40,000
April 810:11 PM EDTEF0Ohio, IN0.160$20,000
April 810:13 PM EDTEF0Ohio, IN5.3200$20,000
April 810:13 PM EDTEF0Ohio, IN5.7450$50,000
April 810:22 PM EDTEF0Hamilton, OH6.2300$100,000
April 810:27 PM EDTEF0Gallatin, KY0.550$30,000
April 810:37 PM EDTEF0Hamilton, OH3.3350$45,000
April 810:42 PM EDTEF0Kenton, KY1.2100$20,000
April 810:47 PM EDTEF1Grant, KY19.2400$45,000
April 810:50 PM EDTEF0Clermont, OH8.8200$40,000
April 810:53 PM EDTEF0Clermont, OH0.875$25,000
April 810:56 PM EDTEF0Brown, OH2.450$15,000
April 811:01 PM EDTEF0Clinton, OH0.950$5,000
April 811:16 PM EDTEF0Robertson, KY1.050$25,000
April 811:20 PM EDTEF1Nelson, KY4.045$200,000
April 811:25 PM EDTEF0Mason, KY1.250$15,000
April 812:33 AM EDTEF1Vinton, OH0.3125$200,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.